Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

The interval of disk packing exponents


Author: J. B. Wilker
Journal: Proc. Amer. Math. Soc. 41 (1973), 255-260
MSC: Primary 52A45
MathSciNet review: 0350628
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The set of disk packing exponents is an interval equal to $ (E,2]$ or $ [E,2]$. The set of triangle packing exponents is $ [{\log _2}3,2]$. The analogy strongly suggests that $ E$ is attained and that $ E = S$, the osculatory exponent whose value is known to lie in the interval $ 1.0300197 < S < 1.314534$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 52A45

Retrieve articles in all journals with MSC: 52A45


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1973-0350628-6
PII: S 0002-9939(1973)0350628-6
Keywords: Almost perfect packing, osculatory packing, disk packing exponent, Hausdorff dimension
Article copyright: © Copyright 1973 American Mathematical Society